MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 15CM (STRAIGHT) (SHORT-TERM) (DUAL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 15CM (STRAIGHT) (SHORT-TERM) (DUAL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv0681 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that in the application, it would always bleed a lot from the puncture site and they could not stop the bleeding.Hcp stated it would not be an user error but the dilatation catheter would be too big.Therefore catheter was removed and a new catheter was used (competitor product).
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of bleeding at the puncture site was inconclusive since the complaint could not be confirmed from the returned sample.One sealed niagara slim cath catheter kit was returned for investigation.The kit was opened.No apparent issues were observed on the kit components.The diameter of the 13 fr dilator was measured at the largest diameter and was found to be within specification.Both catheter lumens were flushed with water using a 12 ml syringe and were found to be patent to infusion.Since no apparent issues were observed on the returned samples, the complaint could not be confirmed.The reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 15CM (STRAIGHT) (SHORT-TERM) (DUAL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8414010
Report Number3006260740-2019-00530
Device Sequence Number1571318
Product Code MPB
UDI-Device Identifier00801741045356
UDI-Public(01)00801741045356
Combination Product (Y/N)N
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5553150
Device Lot NumberRECV0681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;